Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 64, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 2, 2022, 8:44 PM CDT for Howell County, Shannon County, Texas County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2022, 8:44 PM CDT (01:44 UTC)
- Expired
- May 2, 2022, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 8:45 PM CDT | HAIL 0.88 | 1 W Willow Springs, MO | RELAYED VIA MEDIA A VIDEO OF DIME TO NICKEL SIZE HAIL IN WILLOW SPRINGS MISSOURI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576
WUUS53 KSGF 030144
SVRSGF
MOC091-203-215-030230-
/O.NEW.KSGF.SV.W.0064.220503T0144Z-220503T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
844 PM CDT Mon May 2 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
West central Shannon County in south central Missouri...
Northern Howell County in south central Missouri...
Southeastern Texas County in south central Missouri...
* Until 930 PM CDT.
* At 844 PM CDT, a severe thunderstorm was located over Willow
Springs, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ozark National Scenic Riverways...
Willow Springs...
Summersville... Hartshorn...
Clear Springs... Arroll...
Pine Crest... Eunice...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3689 9196 3703 9210 3737 9165 3715 9144
TIME...MOT...LOC 0144Z 232DEG 25KT 3703 9198
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hatch3 follow-up statements
149
WWUS53 KSGF 030158
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
858 PM CDT Mon May 2 2022
MOC091-203-215-030230-
/O.CON.KSGF.SV.W.0064.000000T0000Z-220503T0230Z/
Shannon MO-Howell MO-Texas MO-
858 PM CDT Mon May 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WEST CENTRAL SHANNON...NORTHEASTERN HOWELL AND SOUTHEASTERN TEXAS
COUNTIES...
At 857 PM CDT, a severe thunderstorm was located 8 miles northeast of
Willow Springs, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ozark National Scenic Riverways...
Summersville...
Hartshorn... Clear Springs...
Arroll... Pine Crest...
Eunice...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 9176 3700 9189 3707 9202 3737 9165
3715 9144
TIME...MOT...LOC 0157Z 232DEG 25KT 3709 9188
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hatch907
WWUS53 KSGF 030211
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
911 PM CDT Mon May 2 2022
MOC091-030220-
/O.CAN.KSGF.SV.W.0064.000000T0000Z-220503T0230Z/
Howell MO-
911 PM CDT Mon May 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWELL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3705 9169 3707 9189 3714 9193 3737 9165
3715 9144
TIME...MOT...LOC 0210Z 232DEG 25KT 3715 9179
$$
MOC203-215-030230-
/O.CON.KSGF.SV.W.0064.000000T0000Z-220503T0230Z/
Shannon MO-Texas MO-
911 PM CDT Mon May 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WEST CENTRAL SHANNON AND SOUTHEASTERN TEXAS COUNTIES...
At 910 PM CDT, a severe thunderstorm was located 7 miles west of
Summersville, or 11 miles northwest of Mountain View, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ozark National Scenic Riverways...
Summersville...
Hartshorn... Clear Springs...
Arroll... Pine Crest...
Eunice...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9169 3707 9189 3714 9193 3737 9165
3715 9144
TIME...MOT...LOC 0210Z 232DEG 25KT 3715 9179
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hatch499
WWUS53 KSGF 030225
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
925 PM CDT Mon May 2 2022
MOC203-215-030235-
/O.EXP.KSGF.SV.W.0064.000000T0000Z-220503T0230Z/
Shannon MO-Texas MO-
925 PM CDT Mon May 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SHANNON AND
SOUTHEASTERN TEXAS COUNTIES WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3705 9169 3707 9189 3714 9193 3737 9165
3715 9144
TIME...MOT...LOC 0225Z 232DEG 25KT 3720 9171
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:03 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 2, 7:03 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Springfield MO 703 PM CDT Mon May 2 2022 ...AVIATION UPDATE... Key Messages: 1. Strong to severe storm potential tonight, along with excessive rainfall and flooding potential. 2. More active weather during the Wed/Thu timeframe. 3. Warming back up by the late weekend. .SHORT TERM...(This evening through Tuesday) Issued at 230 PM CDT Mon May 2 2022 Showers continue to cover most of the CWA and have kept temperatures generally in the 50s today. Dewpoints were ranging from the mid to upper 50s over the southwest portion of the CWA. Low pressure was still well to the west of the area centered over southwest Kansas. A sharp dryline extended south of the low into western OK with a warm front located from the low southeastward into east central OK and central AR. Convection has fired during the past hour near the triple point in western KS into western OK and a tornado watch has been issued for most of southern KS and northern OK, just shy of our CWA. Convective allowing models continue to show these cells strengthening along the dryline with supercells through the late afternoon, eventually congealing into a QLCS as it pushes into our CWA this evening. The main tornadic risk will be west and southwest of our area, but we could see some QLCS spinups with significant 0-3km shear this evening as the low level jet strengthens over the area during the 00z-03z timeframe. Our main severe weather risk will be with damaging wind gusts up to 70 mph. PW values over the area have quickly increased today into the 1.2-1.4 inch range. Any training storms could lead to some flooding tonight over the area and we are currently in a flood watch for areas generally along and south of U.S. 60 where 1 to 2 inches of rain is expected. The bulk of the convection should shift east of the area prior to 12z Tue. Cloud cover is expected to continue much of the day on Tuesday and combined with a cooler air mass in the region behind the front will keep temperatures in the upper 50s in parts of central MO to the upper 60s in parts of south central MO. .LONG TERM...(Tuesday Night through Monday) Issued at 230 PM CDT Mon May 2 2022 The next upper level wave will move into the rockies on Tuesday and Tuesday night. We should remain dry during this time period, but will start to see a good area of diffluence developing in the central and southern plains in advance of the upper low, with convection moving into the area during the day Wednesday. The bulk of the instability should remain south of the area on Wednesday. Strong to severe storms are expected to develop southwest of the area during the afternoon and evening, eventually shifting northeast into the area on Wednesday night. A low level jet develops over the area on Wednesday night with the main low west of the area. We should see a good chance of thunderstorms with a heavy rain potential. The strong to severe thunderstorms with heavy rain and potential excessive rain will continue into Thursday as the low pressure system shifts east into the forecast area. Most of the precipitation should exit the area by 12z Friday or early Friday morning. Upper level ridging will develop over the central U.S. over the weekend as an upper level system begins to deepen over the Rockies. Models are suggesting a blocking pattern eventually setting up by early next week. A warming trend is expected to develop over the weekend, with generally dry conditions from Friday through Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 653 PM CDT Mon May 2 2022 Showers and thunderstorms continue ahead of a line of stronger storms moving toward the area from the west. Strong to potentially severe storms will be possible into early tonight. Behind those storms, ceilings should be slow to improve until Tuesday afternoon and evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...Flood Watch through Tuesday morning for MOZ088-090>096-101>105. KS...Flood Watch through Tuesday morning for KSZ101. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Titus
Hazardous weather outlook, May 2, 3:10 PM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 310 PM CDT Mon May 2 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 310 PM CDT Mon May 2 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Severe thunderstorms developing west of the area will eventually form into a linear complex early this evening and push into southeast Kansas and western Missouri. Damaging thunderstorms winds up to 70 mph will be the main severe weather hazard, however hail to the size of quarters and isolated tornadoes will also be possible this evening. The storms will push across the remainder of the area late this evening and overnight with the damaging wind risk continuing. Heavy rainfall will also accompany the strong to severe storms which may cause some flooding to occur over parts of southern Missouri where a flood watch is in effect for areas generally south of U.S Highway 60. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another strong storm system will affect the area Wednesday into Thursday night. Strong to severe storms will be possible from Wednesday night into Thursday. More heavy rain and the risk of flooding will be possible during this time period, especially on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening over the southwest corner of Missouri into southeast Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, May 2, 6:50 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
650 PM CDT Mon May 2 2022
MOZ104-105-030030-
Taney MO-Ozark MO-
650 PM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of western Ozark and
southeastern Taney Counties through 730 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Price Place, or 16 miles northwest of Bull Shoals,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bull Shoals Lake... Gainesville...
Theodosia... Wasola...
Sundown... Protem...
Thornfield... Rueter...
Noble... Willhoit...
Long Run... Isabella...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3658 9291 3681 9263 3680 9248 3665 9234
3649 9266 3650 9283
TIME...MOT...LOC 2350Z 231DEG 28KT 3656 9277
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchSpecial weather statement, May 2, 7:00 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
700 PM CDT Mon May 2 2022
MOZ078-079-089-030045-
Cedar MO-Polk MO-Dade MO-
700 PM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of southeastern Cedar,
southwestern Polk and Dade Counties through 745 PM CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lockwood, or near Greenfield, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bolivar... Stockton Lake...
Stockton State Park... Greenfield...
Lockwood... Fair Play...
Dadeville... South Greenfield...
Aldrich... Arcola...
Bearcreek... Masters...
Cane Hill... Eudora...
Neola... Bona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3730 9395 3748 9407 3770 9361 3762 9340
3749 9346
TIME...MOT...LOC 0000Z 237DEG 33KT 3736 9391
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchSpecial weather statement, May 2, 7:29 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
729 PM CDT Mon May 2 2022
MOZ096-105-030115-
Douglas MO-Ozark MO-
729 PM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of northeastern Ozark
and southeastern Douglas Counties through 815 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Gainesville, or 19 miles southeast of Ava, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gainesville... Brixey...
Sycamore... Noble...
Willhoit... Dora...
Rockbridge... Zanoni...
Gentryville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3675 9259 3706 9210 3705 9209 3679 9210
3659 9245
TIME...MOT...LOC 0029Z 232DEG 26KT 3672 9248
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchLocal storm report, May 2, 7:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 1 WNW THEODOSIA 36.59N 92.70W
05/02/2022 E0.70 INCH OZARK MO AMATEUR RADIO
DIME SIZE HAIL IN LUTIE MISSOURI.
&&
TEOLocal storm report, May 2, 7:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM FLOOD LANTON 36.52N 91.80W
05/02/2022 HOWELL MO EMERGENCY MNGR
LOW WATER CROSSING ARE BECOMING IMPASSABLE
IN SOUTH HOWELL COUNTY. REPORTED 1.80 INCHES
OF RAIN SINCE NOON.
&&
TEOSpecial weather statement, May 2, 8:20 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
820 PM CDT Mon May 2 2022
MOZ082-096-097-030215-
Douglas MO-Howell MO-Texas MO-
820 PM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of southeastern
Douglas, northern Howell and southeastern Texas Counties through 915
PM CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Willow Springs, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mountain View... Willow Springs...
Summersville... Clear Springs...
Arroll... Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3692 9229 3721 9186 3720 9165 3703 9166
3679 9213 3679 9216
TIME...MOT...LOC 0120Z 232DEG 25KT 3690 9215
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:00 PM CDT | Special Weather Statement | SGF | Dade | 45 min |
| May 2, 7:29 PM CDT | Special Weather Statement | SGF | Ozark | 46 min |
| May 2, 7:51 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Ozark | 8 hr |
| May 2, 8:20 PM CDT | Special Weather Statement | SGF | Howell | 55 min |
| May 2, 8:50 PM CDT | Special Weather Statement | SGF | Taney | 40 min |
| May 2, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 44 min |
| May 2, 9:36 PM CDT | Special Weather Statement | SGF | Vernon | 24 min |
| May 2, 9:41 PM CDT | Special Weather Statement | SGF | Douglas | 34 min |
| May 2, 10:05 PM CDT | Special Weather Statement | SGF | Barry, Christian, Stone, Taney | 25 min |
| May 2, 10:06 PM CDT | Special Weather Statement | SGF | St. Clair | 39 min |
| May 2, 10:33 PM CDT | Special Weather Statement | SGF | Stone, Taney | 57 min |
| May 2, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney | 46 min |
| May 2, 11:18 PM CDT | Special Weather Statement | SGF | Ozark | 57 min |
| May 3, 12:16 AM CDT | Areal Flood Advisory | SGF | Barry | 10 hr |
| May 3, 12:23 AM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 10 hr |
| May 3, 3:25 AM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas | 7 hr |
| May 3, 7:57 AM CDT | River Flood Warning | SGF | Vernon | 7 days |
| May 3, 1:34 PM CDT | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 67 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.